MAUDE Adverse Event Report: MICROVENTION INC SCEPTER XC; CATHETER, PERCUTANEOUS

MICROVENTION INC SCEPTER XC; CATHETER, PERCUTANEOUS
Model Number BC0411XC-ID-700-AL
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The alleged deflation issue and incident as described could not be confirmed.If the device is received at a later date, an investigation will be performed, and a supplemental report will be submitted.
 
Event or Problem Description
It was reported that: after using the balloon at the neck of the of the sylvian aneurysm to be embolized, the physician found it was impossible to deflate the balloon.The scepter was removed gently and very slowly to avoid any damage to the artery wall.The physician used another scepter to perform / complete the procedure.No actual patient impact or injury is documented, and it was confirmed patient outcome was good at the end of the procedure.No other information was provided.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation findings items returned for investigation: balloon microcatheter items not returned for investigation: n/a the balloon was returned deflated with the guidewire lumen kinked.The hub was intact with residual contrast.The balloon was inflated with the residual fluid in the lumen and deflated without difficulty during the investigation.Investigation conclusion the investigation of the returned balloon catheter found the guidewire lumen kinked in the balloon area; however, the balloon was able to inflate and deflate normally during the investigation.Air was observed during inflation testing; however, it is difficult to fully purge the balloon of air once it has already been inflated as indicated in the reported event.The physical evaluation of the device could not identify the conditions or circumstances that led to the guidewire lumen damage, but this damage is consistent with the device experiencing forces exceeding the guidewire lumen's yield strength.
 
Event or Problem Description
No other information was provided.Please see d10, h6 & h11.

Brand Name
SCEPTER XC
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20909099
Report Number2032493-2024-00896
Device Sequence Number7846357
Product Code DQY
UDI-Device Identifier00842429117583
UDI-Public(01)00842429117583(11)240628(17)270531(10)0000639337
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0411XC-ID-700-AL
Device Lot Number0000639337
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown